Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 113, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at May 28, 2006, 5:04 PM EDT for Clinch County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2006, 5:04 PM EDT (21:04 UTC)
- Expired
- May 28, 2006, 5:45 PM EDT
- In force
- 41 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Clinch County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.1 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 698 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1364 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 282103 SVRJAX GAC065-282145- /O.NEW.KJAX.SV.W.0113.060528T2104Z-060528T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 504 PM EDT SUN MAY 28 2006 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN CLINCH COUNTY IN SOUTHEAST GEORGIA * UNTIL 545 PM EDT * AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME NORTHWESTERN CLINCH COUNTY...OR ABOUT 11 MILES NORTHEAST OF LAKELAND...AND MOVING SOUTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT SEVERE WEATHER. LAT...LON 3117 8284 3118 8295 3098 8297 3099 8280 $$ CAMP
2 follow-up statements
000 WWUS52 KJAX 282124 SVSJAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 524 PM EDT SUN MAY 28 2006 GAC065-282145- /O.CON.KJAX.SV.W.0113.000000T0000Z-060528T2145Z/ CLINCH GA- 524 PM EDT SUN MAY 28 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR WESTERN CLINCH COUNTY... AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DU PONT...OR ABOUT 8 MILES WEST OF HOMERVILLE...MOVING SOUTH AT 5 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT SEVERE WEATHER. LAT...LON 3106 8282 3110 8295 3088 8297 3083 8282 $$ CAMP
000 WWUS52 KJAX 282147 SVSJAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 547 PM EDT SUN MAY 28 2006 GAC065-282157- /O.EXP.KJAX.SV.W.0113.000000T0000Z-060528T2145Z/ CLINCH GA- 547 PM EDT SUN MAY 28 2006 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CLINCH COUNTY EXPIRED AT 545 PM EDT... REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT SEVERE WEATHER. LAT...LON 3106 8282 3110 8295 3088 8297 3083 8282 $$ CAMP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 2:29 PM EDT, 2 hours 35 minutes earlier.
Area forecast discussion, May 28, 2:29 PM EDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 229 PM EDT SUN MAY 28 2006 ...COOLER ALONG THE COAST AND DRY EARLY THIS WEEK... .SYNOPSIS... A BACK-DOOR FRONT IS PUSHING INLAND ACROSS NORTH FL THIS AFTERNOON...MERGING WITH AN EAST COAST SEABREEZE (ECSB) AND PROVIDING FOCI FOR SCATTERED CONVECTION. TS HAVE BEGUN TO FIRE JUST W OF LAKE GEORGE THIS AFTN WHERE OUTFLOW FROM MORNING CONVECTION OFFSHORE OF THE FL COAST MERGED WITH THE LAKE BREEZE. ALSO NOTE A LOBE OF DIFFERENTIAL POSITIVE VORT ADVECTION (DPVA) IN THE VC THE ALTAMAHA RIVER AND THIS ENERGY IS LIKELY ENHANCING CURRENT CONVECTION OVER OUR GA ZONES IN ADVANCE OF THE ECSB/FRONT. ALOFT AN AMPLIFIED RIDGE EXTENDS FROM THE CENTRAL GULF COAST REGION WITH STEERING FLOW OVER THE AREA VEERING WATER VAPOR IMAGERY SHOWS A LARGE SWATH OF DRY AIR FILTERING DOWN ALONG THE SE ATLANTIC SEABOARD TRAILING THE BACK-DOOR FRONT. .SHORT TERM...TONIGHT THRU WED... CONVECTION OCCURRING AHEAD OF THE FRONT/ECSB WILL LIKELY BECOME MORE ENHANCED ACROSS OUR W FL ZONES LATE THIS AFTN/EVENING WHERE IT WILL CONVERGE WITH THE WEST COAST SB. WILL CONTINUE LOW CHC OF POPS OVER OUR GA ZONES AS THE LOBE OF DPVA RIDES OVER THE AREA ON THE E SIDE OF THE UPPER RIDGE. SINCE THE CONVECTION IS RIDING UNDER THE UPPER RIDGE...EXPECT THE MAIN CONVECTIVE CONCERNS WILL BE SLOW MOVING STORMS CAPABLE OF HEAVY RAIN AND THE POSSIBILITY OF SMALL HAIL AND GUSTY WINDS IN WET DOWNBURSTS DUE TO DRY AIR ENTRAINMENT IN THE MID LVLS COMING IN FROM THE NE. HAVE FOCUSED BEST SHOT OF PRECIP EARLY THIS EVENING W OF HIGHWAY 301. WHERE PRECIP FALLS AND SKIES CLEAR ENOUGH EXPECT PATCH DENSE FOG AND LOW CIGS BY DAYBREAK. MON AND TUE...COOLER AND BREEZY CONDITIONS EXPECTED ACROSS OUR EASTERN ZONES UNDER MOSTLY CLEAR SKIES AS DRY AIR FILTERS IN FROM THE NE AND UPPER RIDGE DOMINATES THE EASTERN SEABOARD. OFFSHORE AN INVERTED TROUGH DEVELOPS WHICH WILL INCREASE THE PGRAD OVER THE AREA AND MAKE FOR BREEZY CONDITIONS ESPECIALLY E OF HWY 301 MON & TUE WITH WINDS 15-20 MPH. A LAKE WIND ADVISORY MAY BE NEEDED IF GUSTS NEAR 30 MPH DEVELOP. ABOUT A 10 DEG MAX TEMP RANGE EXPECTED AS WELL W-E...RANGING FROM LOWER 90S INLAND...TO LOWER 80S ALONG THE COAST. WED THE INVERTED TROUGH OFFSHORE WILL APPROACH THE FL EAST COAST AS A SFC RIDGE SHIFTS OFFSHORE OF NEW ENGLAND AND THE UPPER LEVEL RIDGE BEGINS TO BREAK DOWN. HAVE CARRIED A LOW CHC OF MORNING SHRA ALONG THE EAST COAST WED MORNING DUE TO INCREASING MOISTURE FLUX CONVERGENCE AS THE TROUGH APPROACHES...AND THEN A LOW CHC OF TSRA INLAND (W OF HWY 301) IN THE AFTN WHERE THE SEABREEZES WHERE MERGE. .LONG TERM...THU THRU SUN... A PATTERN SHIFT BEGINS AS UPPER LEVEL RIDGING OVER THE SE REGION WEAKENS AND NLY STEERING FLOW OVER THE AREA BACKS TO THE WEST IN ADVANCE OF THE NEXT FRONTAL SYSTEM WHICH IS EXPECTED TO APPROACH OUR AREA LATE FRI. FOR THU HAVE CARRIED LOW POPS MAINLY FOR AFTN SEABREEZE CONVECTION W OF HWY 301 AS THIS WILL BE THE LAST DAY OF DOMINANT ESE FLOW. FRI INCREASING SW FLOW IN ADVANCE OF THE APPROACHING FRONT WILL INFLUX MORE GULF MOISTURE OVER THE AREA...AND HAVE INCREASED POPS TO 30% TO ACCOUNT FOR FRONTAL DYNAMICS INTERACTING WITH THE SEABREEZES. SAT AND SUN CONTINUED WITH A 30% MAINLY FOR THE INTERIOR DUE TO THE FRONT STALLING IN THE AREA AND SEABREEZE INTERACTIONS. UPPER LEVEL RIDGING BEGINS TO REBUILD OVER THE AREA LATE SUN AS A SFC RIDGE BUILDS OVER THE MID-ATLANTIC AND BRIDGES THE LINGERING FRONT. THIS PATTERN MAY FORCE THE FRONT THROUGH THE AREA AS A BACK-DOOR COLD FRONT EARLY NEXT WEEK. HAVE GENERALLY FOLLOWED ENSEMBLE MEX TEMPS WHICH ARE NEAR CLIMO VALUES. HIGHS WILL RANGE FROM NEAR 90 INLAND...TO MID 80S ALONG THE COAST. && .MARINE...WINDS HAVE SHIFTED TO NE OVER NRN WATERS AND ARE ONSHORE NEAR THE COAST. EXPECT ONSHORE WINDS FOR MOST OF WEEK THEN VEERING SOUTH THU NIGHT AND SW TO WEST FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... AMG 68 92 66 91 / 20 5 5 0 SSI 71 84 70 82 / 10 0 5 5 JAX 69 87 67 85 / 20 0 0 5 SGJ 72 84 70 82 / 10 0 0 10 GNV 68 90 65 89 / 30 0 0 10 OCF 68 91 66 89 / 30 5 0 10 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && PUBLIC...ENYEDI MARINE/FIRE WX...TRABERT
Hazardous weather outlook, May 28, 3:57 PM EDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 357 PM EDT SUN MAY 28 2006 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-291000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 357 PM EDT SUN MAY 28 2006 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...SCATTERED SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... SCATTERED SHOWERS AND THUNDERSTORMS AHEAD OF A SLOW MOVING BACKDOOR COLD FRONT COMBINED WITH THE SEABREEZES WILL CONTINUE TO PRODUCE SCATTERED SEVERE THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON. SEVERE THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60 MPH...EXCESSIVE LIGHTNING AND LARGE HAIL UP HALF DOLLAR SIZE. ACTIVITY WILL MOVE SLOWLY SOUTH TO SOUTHWEST AT LESS THAN 10 MPH. PERIODS OF HEAVY RAINFALL WILL CAUSE MINOR TEMPORARY FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... RAIN CHANCES ARE EXPECTED TO DECREASE MONDAY AND TUESDAY. RAIN CHANCES WILL INCREASE LATE IN THE WEEK AND NEXT WEEKEND AS THE NEXT COLD FRONT MOVES INTO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ENYEDI
In the hours before
Local storm report, May 28, 4:41 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
441 PM EDT SUN MAY 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM TSTM WND DMG 5 S BLACKSHEAR 31.23N 82.24W
05/28/2006 PIERCE GA TRAINED SPOTTER
NUMEROUS TREES DOWN ON OLD HOBOKEN ROAD 5 MILES SOUTH OF
BLACKSHEAR.
&&
PKEEGANSpecial weather statement, May 28, 4:44 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 444 PM EDT SUN MAY 28 2006 GAZ149-282115- ATKINSON- 444 PM EDT SUN MAY 28 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ATKINSON COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 515 PM EDT... AT 444 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER ATKINSON COUNTY...MOVING SOUTH AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND THROUGH 515 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CAMP
Local storm report, May 28, 4:48 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
448 PM EDT SUN MAY 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM HAIL 5 NW OCALA 29.24N 82.19W
05/28/2006 E0.50 INCH MARION FL NWS EMPLOYEE
MARBLE SIZE HAIL REPORTED 5 MILES NORTHWEST OF AIRPORT.
&&
PKEEGANLocal storm report, May 28, 4:53 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
453 PM EDT SUN MAY 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM HEAVY RAIN JACKSONVILLE HEIGHTS 30.25N 81.79W
05/28/2006 M3.35 INCH DUVAL FL TRAINED SPOTTER
SPOTTER MEASURED STORM TOTAL OF 3.35 INCHES. ONE HOUR
TOTAL OF 2.52 INCHES RECORDED IN PAST HOUR. WATER HAS
OVERFLOWED STORM DRAINS AND IS BACKING INTO GARAGES.
RESIDENCE OF REPORT IS LOCATED ON 105TH STREET WEST OF
BLANDING IN THE JACKSONVILLE WESTSIDE. SPOTTER ALSO
REPORTED PEA SIZE HAIL.
&&
ENYEDILocal storm report, May 28, 4:59 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
459 PM EDT SUN MAY 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL TRENTON 29.61N 82.82W
05/28/2006 E1.75 INCH GILCHRIST FL LAW ENFORCEMENT
PENNY TO GOLF BALL HAIL IN TRENTON.
&&
CAMPSpecial weather statement, May 28, 5:02 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 502 PM EDT SUN MAY 28 2006 FLZ038-282145- FLAGLER- 502 PM EDT SUN MAY 28 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN FLAGLER COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 545 PM EDT... AT 502 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED OVER FLAGLER COUNTY...OR 7 MILES SOUTHWEST OF BUNNELL...MOVING SOUTH AT 10 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND HIGHWAY 305 AND STATE ROAD 11 THROUGH 545 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 4:02 PM EDT | Severe Thunderstorm Warning | JAX | Pierce | 43 min |
| May 28, 5:45 PM EDT | Severe Thunderstorm Warning | JAX | Appling | 27 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.